| Model Number |
SUTURE ANCHOR, BIOCOMPO- SITE PUSHLOCK |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On 9/19/2023, it was reported by an arthrex subsidiary employee via email that an ar-1922bc biocomposite pushlock anchor broke during insertion.All the broken fragments were retrieved, and the case was completed using another ar-1922bc biocomposite pushlock.This was discovered during an rcr procedure on (b)(6) 2023.Additional information received on 9/20/2023: there was no delay in the procedure, and no additional information was administered to the patient.The patient did not suffer any negative effects or significant damages.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint confirmed.One unpacked ar-1922bc serial/batch number (b)(6) was received for investigation.Visual evaluation found that the bio was broken off and missing a piece.No damage was observed on other parts of the device.No functional test was performed due to the damage to the device.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.According to dfu-0087 section e.Warnings.6.Bioabsorbable only: attempting implantation into hard, dense bone and/or drilling/punching smaller diameter holes than recommended may cause failure (breakage) of the implant during insertion.Section g.Precautions.3.Make sure to use the recommended drill bit or punch to create the bone socket.4.Pushlock and swivelock suture anchors only: during anchor insertion, ensure that the angle of anchor insertion is coaxial to that of the previously prepared bone socket.5.Pushlock and swivelock suture anchors only: insert the driver into the bone socket until the anchor body makes contact with the bone.Preview and adjust suture tension, if necessary.Tension will not increase during final advancement of the anchor body.6.Pushlock and swivelock suture anchors only: ensure that the anchor body is in full contact with the bone before advancing the anchor body into the prepared bone socket.